MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-38
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100); Respiratory Failure (2484)
Date of Event 01/13/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The 3.0x38mm xience sierra stent, referenced is being filed under a separate medwatch report number.The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2020, a percutaneous coronary intervention (pci) was performed on the proximal right coronary artery (rca), 70% stenosed lesion.Pre-dilatation and atherectomy was performed on the rca.Following rotablator use, a proximal rca dissection occurred.Reportedly, a 3.5x15mm xience sierra stent was implanted at the rca ostium due to this dissection.There was no underexpansion confirmed or reported and no device malfunction.As planned, 3.0x38mm and 3.5x38mm xience sierra stents were implanted in the proximal rca.Post-dilatation was performed using a non-compliant balloon.The diameter stenosis was reduced to 25% with timi flow iii.On (b)(6) 2020, the patient was hospitalized for severe substernal chest pain.Medications including nitroglycerin had been provided.Elevated troponin and a st elevated myocardial infarction (stemi) was diagnosed.Per imaging, the ostial-proximal rca was patent, however, the proximal rca with the 3.0x38mm and 3.5x38mm xience sierra stents, to the distal rca, was occluded with 100% thrombus.Reportedly, both the 3.0x38mm and 3.5x38mm xience sierra stents were underexpanded.High pressure balloon angioplasty was performed, resolving the occlusion.On (b)(6) 2020, the patient passed away due to respiratory failure, pneumonia, and the stemi, related to this hospitalization.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the reported patient effects of angina, death, respiratory failure, myocardial infarction and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system instructions for use as known patient effects of coronary stenting procedures.The investigation determined the reported patient-device incompatibility/difficult to deploy (wall apposition) and the subsequent treatments appear to be related to the operational context of the procedure; however, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9714114
Report Number2024168-2020-01500
Device Sequence Number11676051
Product Code NIQ
UDI-Device Identifier08717648227462
UDI-Public08717648227462
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model Number1550350-38
Device Catalogue Number1550350-38
Device Lot Number9101641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 XIENCE SIERRA STENTS.; 6 FRENCH GUIDE CATHETER.; 2 XIENCE SIERRA STENTS; 6 FRENCH GUIDE CATHETER
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient Weight93